MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Fragmentation (1261); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Dyspnea (1816); Pneumonia (2011); Sepsis (2067)
Date of Event 06/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The patient had an interventional radiology procedure done on (b)(6) 2015 involving 2 beacon tip catheters and a hiwire hydrophilic wire guide.In 2016, the patient was at another facility for a chest x-ray when it was noted that two pieces of the wire guide had fractured and remained in the patient.On (b)(6) 2016, the fragmented pieces were removed with a snare percutaneously and did not require a cutdown incision.The patient is doing very well.Event as listed on medwatch: "(b)(6) year old male admitted to angio suite at @0900 with pre-op sx.Of critical stenosis.Under mac, patient underwent percutaneous procedures as follows: transferred to pacu in stable condition.Discharged home on (b)(6) 2015.On (b)(6) 2016: patient presents to area hospital with three day history of coughing, fever dyspnea, vomiting and malaise.Patient is "septic, appears to have pneumonia".Incidental finding of retained foreign body (guidewire) noted in thoracic aorta extending up from the left groin and terminating in the aortic arch.Impression: retained foreign body ".The fragmented pieces were removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).During the course of the investigation, a review of the complaint history, instructions for use (ifu), and trends of the product was conducted.No product was returned to assist in this investigation.The provided ifu provides directions for use, warnings, and cautions regarding proper use of this device.Specifically, it states "use of alcohol, antiseptic solutions or other solvents must be avoided, because they may adversely affect the surface of the hydrophilic wire guide." "avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel." based on the information provided and as the actual complaint product was not returned to assist in the investigation, a root cause cannot be determined with certainty.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
The patient had an interventional radiology procedure done on (b)(6) 2015 involving 2 beacon tip catheters and a hiwire hydrophilic wire guide.In 2016, the patient was at another facility for a chest x-ray when it was noted that two pieces of the wire guide had fractured and remained in the patient.On (b)(6) 2016, the fragmented pieces were removed with a snare percutaneously and did not require a cutdown incision.The patient is doing very well.Event as listed on medwatch." (b)(6) admitted to angio suite at @0900 with pre-op sx.Of critical stenosis.Under mac, patient underwent percutaneous procedures as follows: transferred to pacu in stable condition.Discharged home on (b)(6) 2015.On (b)(6) 2016: patient presents to area hospital with three day history of coughing, fever dyspnea, vomiting and malaise.Patient is "septic, appears to have pneumonia".Incidental finding of retained foreign body (guidewire) noted in thoracic aorta extending up from the left groin and terminating in the aortic arch.Impression: retained foreign body ".The fragmented pieces were removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5782776
Report Number1820334-2016-00578
Device Sequence Number762184
Product Code DXQ
UDI-Device Identifier00827002363007
UDI-Public(01)00827002363007(17)170301(10)10385576
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
Report Date (Section F) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHWA-35-260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/17/2015
Device Age MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight83
Date Report Sent to FDA06/15/2016